Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 26, 2006, 4:57 PM EDT for Chatham County, Georgia. It was in force for 48 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2006, 4:57 PM EDT (20:57 UTC)
- Expired
- Apr 26, 2006, 5:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 78 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:08 PM EDT | TSTM WND DMG | Savannah, GA | THE PARKS AND RECREATION DEPARTMENT REPORTED LARGE LIMBS DOWN AT INTERSECTION OF EAST HENRY STREET AND PRICE. |
| Apr 26, 5:08 PM EDT | TSTM WND DMG | Savannah, GA | THE PARKS AND RECREATION DEPARTMENT REPORTED LARGE LIMBS DOWN AT THE INTERSECTION OF PARADISE AND WHITE BLUFF. |
| Apr 26, 5:10 PM EDT | TSTM WND DMG | Savannah, GA | THE PARKS AND RECREATION DEPARTMENT REPORTED LARGE LIMBS DOWN AT THE INTERSECTION OF WEST BOUNDARY STREET AND LIBERTY. |
| Apr 26, 5:11 PM EDT | TSTM WND DMG | Savannah, GA | THE PARKS AND RECREATION DEPARTMENT REPORTED A LARGE TREE DOWN AT 12 EAST 53RD STREET. |
| Apr 26, 5:11 PM EDT | TSTM WND DMG | Savannah, GA | THE PARKS AND RECREATION DEPARTMENT REPORTED A LARGE TREE DOWN AT THE INTERSECTION OF 33RD STREET AND DIETER STREET. |
| Apr 26, 5:11 PM EDT | TSTM WND DMG | Savannah, GA | THE PARKS AND RECREATION DEPARTMENT REPORTED A LARGE TREE DOWN AT THE INTERSECTION OF LOUISVILLE AND WEST BOUNDARY STREET. |
| Apr 26, 5:11 PM EDT | TSTM WND DMG | Savannah, GA | THE PARKS AND RECREATION DEPARTMENT REPORTED A LARGE TREE DOWN AT THE INTERSECTION OF TUTEN AVE AND MELL STREET. |
| Apr 26, 5:20 PM EDT | TSTM WND GST 43 | Savannah, GA | MEASURED IN DOWNTOWN SAVANNAH. |
| Apr 26, 5:20 PM EDT | NON-TSTM WND GST 43 | Savannah, GA | MEASURED IN DOWNTOWN SAVANNAH. |
| Apr 26, 5:27 PM EDT | TSTM WND DMG | 5 Sw Savannah, GA | TREES DOWN NEAR THE INTERSECTION OF OGEECHEE ROAD AND CHIEF OF LOVE ROAD. |
| Apr 26, 5:27 PM EDT | TSTM WND DMG | Savannah, GA | TREES AND POWERLINES DOWN AT INTERSECTION OF WEST 34TH STREET AND OGEECHEE ROAD. |
| Apr 26, 5:28 PM EDT | TSTM WND DMG | Savannah, GA | TREES DOWN NEAR THE INTERSECTION OF HENRY STREET AND HARMON STREET. |
| Apr 26, 5:29 PM EDT | TSTM WND DMG | Savannah, GA | TREES DOWN NEAR THE INTERSECTION OF BROADWAY AND LOUISVILLE ROAD. |
| Apr 26, 5:29 PM EDT | TSTM WND GST 0 | Savannah, GA | TREES DOWN NEAR THE INTERSECTION OF BROADWAY AND LOUISVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 262058
SVRCHS
GAC051-262145-
/O.NEW.KCHS.SV.W.0041.060426T2057Z-060426T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT WED APR 26 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA
* UNTIL 545 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS IN EXCESS OF 60 MPH NEAR RICHMOND HILL...MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BURROUGHS...
POOLER...
VERNONBURG AND WINDSOR FOREST...
ISLE OF HOPE AND SANDFLY...
SAVANNAH...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3191 8119 3190 8121 3191 8120 3193 8121
3190 8124 3191 8126 3197 8128 3203 8134
3214 8122 3207 8106 3204 8094 3188 8115
$$
JRL2 follow-up statements
000
WWUS52 KCHS 262118
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT WED APR 26 2006
GAC051-262145-
/O.CON.KCHS.SV.W.0041.000000T0000Z-060426T2145Z/
CHATHAM-
515 PM EDT WED APR 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CHATHAM COUNTY...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SILK HOPE...OR ABOUT 7 MILES EAST OF
RICHMOND HILL...MOVING EAST AT 25 MPH.
THIS STORM IS ALSO PRODUCING VERY HEAVY RAIN...WHICH MAY CAUSE MINOR
FLOODING OF ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3191 8119 3190 8121 3191 8120 3193 8121
3190 8124 3191 8126 3203 8134 3214 8122
3207 8106 3204 8094 3188 8115
$$
JRL000
WWUS52 KCHS 262142
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT WED APR 26 2006
GAC051-262151-
/O.EXP.KCHS.SV.W.0041.000000T0000Z-060426T2145Z/
CHATHAM-
541 PM EDT WED APR 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY WILL EXPIRE AT
545 PM EDT...
AT 540 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. TO REPORT SEVERE WEATHER
ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3191 8119 3190 8121 3191 8120 3193 8121
3190 8124 3191 8126 3203 8134 3214 8122
3207 8106 3204 8094 3188 8115
$$
JRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:13 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 26, 2:13 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT WED APR 26 2006
...SEVERE THUNDERSTORMS LIKELY THROUGH LATE EVENING...
...ISOLATED TORNADOES POSSIBLE...
.SHORT TERM...VIS SATELLITE IMAGERY AND REGIONAL OBSERVATIONS
INDICATE A VERY UNSTABLE ATMOSPHERE ACROSS OUR AREA THIS AFTERNOON.
LARGE BREAKS IN MORNING CLOUDINESS HAVE ALLOWED SFC TEMPS TO RISE
INTO THE MID 80S IN MANY AREAS WITH DEWPTS IN THE LOW TO MID 60S.
SPC AND LAPS ANALYSES INDICATE SFC BASED CAPES OF 2500-3000 J/KG
WITH LI/S OF -5 TO -7C. A BACKDOOR COLD FRONT TO OUR N WILL SLOWLY
DRIFT S THROUGH THE EARLY EVENING WITH A STRONGER COLD FRONT AND
ATTENDANT LOW APPROACHING FROM THE W. 12Z RUC WAS INDICATING
POSSIBILITY OF DEWPTS SURGING INTO THE UPPER 60S TO NEAR 70 ACROSS
THE COASTAL LOCATIONS LATE THIS AFTN. THAT NOW APPEARS FAIRLY LIKELY
GIVEN INCREASING SWLY FLOW AS THE DAY WEARS ON AND A LATE AFTN
SEABREEZE. THIS WILL ONLY INCREASE INSTABILITY AND SVR POTENTIAL.
ADDITIONALLY...0-6 KM SHEAR PROFILES LOOK TO INCREASE DRAMATICALLY
LATER THIS AFTN IF THE BACKDOOR FRONT DROPS FARTHER SOUTH AND THE
SEABREEZE BEGINS TO INTERACT. HAVE TWEAKED POP GRIDS BUT GENERALLY
KEPT THE PREVIOUS IDEA OF CATEGORICAL POPS FROM LATE THIS AFTN
THROUGH MIDNIGHT...WITH POPS TAPERING OFF SLOWLY FROM THE WEST
THEREAFTER. WILL MAINTAIN PSBL SEVERE WORDING IN GRIDS AND TEXT
PRODUCTS.
PRECIP SHOULD BE ENDING ACROSS THE AREA AROUND SUNRISE THU. TEMPS
WILL BE MUCH COOLER WITH HIGHS IN THE 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...LOW PRES WL MOVE
FARTHER OFF THE COAST THU NGT ALLOWING A DRIER NW FLOW ALOFT TO
SETTLE INTO THE RGN AS HIGH PRES BUILDS IN FOR FRI. MOISTURE WL
BEGIN TO INCR ACROSS THE RGN LTE FRI NGT THROUGH THE REMAINDER OF
THE WEEKEND AS A CDFNT APRCHS FM THE W AND A BROAD OCLDD LOW
MEANDERS AROUND THE OH VALLEY. PCPN CHANCES WL SLOWLY INCR AHEAD OF
THE FNT
AS THE AREA BECOMES ENTRENCHED IN THE WARM SECTOR BUT SEE NO REASON
TO GO ANY HIGHER THAN CHANCE POPS ATTM. CDFNT WL CROSS THE AREA ON
MON PER LATEST HPC PROGS BUT THIS WL LIKELY CHANGE OVR THE NXT
SEVERAL DAYS.
&&
.AVIATION...CURRENT RADAR IS SHOWING SOME CONVECTION BEGINNING TO
DEVELOP AROUND THE CWA. THIS IS ASSOCIATED WITH THE COLD FRONT TO
THE NORTH OF THE AREA. HAVE ADDED VCTS FOR INITIAL CONDS AS
THUNDERSTORM IS APPROACHING THE CHS TERMINAL. EXPECTING THE FRONT TO
PASS THROUGH THE CHS AREA AT 11Z AND THE SAV AREA AT 15Z.
&&
.MARINE...WINDS WILL BE ON THE INCREASE LATE TONIGHT AND THU BEHIND
THE FRONT. HAVE KEPT WINDS AND SEAS JUST BELOW SMALL CRAFT CRITERIA
BUT LATER SHIFTS MAY NEED TO REASSESS.
FLOW WL TURN MORE SLY ON FRI AS HIGH PRES SHIFTS OFF THE MID-ATLC
COAST. FLOW WL GRADUALLY INCR SAT-SUN AS A PRE-FNTL LLJ SETTLES IN
ACROSS THE RGN AHEAD OF AN APRCHG CDFNT. ATTM FROPA IS XPCTD DURING
THE DAY MON.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR GAZ087-088-099>101-
114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR SCZ040-042>045-
047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR AMZ330-350-
352-354.
&&
JRL/ST/REVHazardous weather outlook, Apr 26, 12:57 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1257 PM EDT WED APR 26 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1257 PM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. JRL
In the hours before
Local storm report, Apr 26, 4:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 1 N WEST ASHLEY 32.81N 80.01W
04/26/2006 M0.88 INCH CHARLESTON SC BROADCAST MEDIA
REPORTED ON ORANGEGROVE ROAD. REPORTED BY THE PUBLIC.
RELAYED BY WCSC BROADCAST METS. TIME ESTIMATED BASED ON
RADAR.
&&
STLocal storm report, Apr 26, 4:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG JOHNS ISLAND 32.72N 80.07W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN AT INTERSECTION OF RIVER ROAD AND MURRAYWOOD
RD.
&&
DPBLocal storm report, Apr 26, 4:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG JAMES ISLAND 32.73N 79.93W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN AT INTERSECTION OF FORT JOHNSON RD AND
LANDSDOWNE DR.
&&
DPBLocal storm report, Apr 26, 4:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG JAMES ISLAND 32.73N 79.93W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN AT INTERSECTION OF FORT JOHNSON RD
AND LANDSDOWNE DR. TIME CORRECTED BASED OFF RADAR.
&&
DPBLocal storm report, Apr 26, 4:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG RAVENEL 32.76N 80.25W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
POWERLINES DOWN WITH TREES ON FIRE ALONG HWY 162 NEAR
SAVANNAH HWY.
&&
DPBLocal storm report, Apr 26, 4:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG RAVENEL 32.76N 80.25W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
POWERLINES DOWN WITH TREES ON FIRE ALONG HWY 162
NEAR SAVANNAH HWY. TIME CORRECTED BASED OFF RADAR.
&&
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:53 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 26, 5:24 PM EDT | Special Marine Warning | CHS | 96 min | |
| Apr 26, 7:20 PM EDT | Special Marine Warning | CHS | 85 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.